MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4, a5, a6, patient information: declined due to personal data privacy legislation/policy.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was explanted from the left eye.The reason for the explant was negative dysphotopsia.The issue was noticed during a postop exam.Directions for use were followed.The iol was replaced with a non jnj lens model softec hdo +20.75 diopter.The patient has fully recovered.There were no complications such as incision enlargement, vitrectomy or sutures.The reported symptoms lasted 4 months and 26 days.No further information was provided.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: (b)(6) 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: the lens was inspected under magnification.The lens was received cut in half.The lens was cleaned and presented with no further issues.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19795066
Report Number3012236936-2024-000202
Device Sequence Number14489422
Product Code MJP
UDI-Device Identifier05050474747166
UDI-Public(01)05050474747166(17)260318
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose